Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Diarrhea + Al(OH3)
Mar 12, 2001

I am on AZT, 3TC and Nelfinavir. I frequently have episodes of diarrhea (due to Nelfinavir, I've been told). I've tried Calcium supplements with very little success. The other day I took 2 pills for heartburn which contained Aluminum Hydroxide only (no Magnesium Hydroxide) and the diarrhea stopped. I felt a bit constipated even. The following day I took another pill and my bowel movements were normal. Question: Would it be safe to take one or two pills a day of Al(OH3) or are there long term side effects? Thank you in advance.

Response from Dr. Boyle

Nelfinavir-related diarrhea is diificult for many patients to manage. Like you, many of my patients have only limited success with calcium supplementation and other therapies. If the aluminum hydroxide works for you, I would continue it. I am unaware of any information that indicates taking a relatively small dose on a continuing basis has any long-term problems or complications, but you should discuss this with your doctor and make sure that he or she is aware that you are on it as it may have drug interactions with certain other medications. BB



Previous
Neuropathy
Next
HIV/AIDS Side Effects..

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement